Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
The shakes
avatar
arose60 posted:
Does anyone else have the shakes from bipolar meds?
Reply
 
avatar
jselleck responded:
Are you on Lithium? One of its side effects is carpal tunnel like pain and shakes. That's the only med I've heard of that can cause shakes. There's medicine you can take for it but I forget what it's called. Usually it's caused by too high a lithium level. Hope this helps.

J
 
avatar
slik_kitty responded:
there's a few meds that can cause the shakes. what meds are you taking?
 
avatar
mercygive replied to slik_kitty's response:
Jitters or dyskinesia?

I get the jitters when I take Wellbutrin.

I take Quetiapine and Lamotrigine. At times I feel irritable and like I want to jump out of my skin and for that I take Benztropine as needed.
A little yoga goes a long way
 
avatar
nola_lady responded:
Dear arose60,
Yeah I was put on Welbutrin twice. The first time I made an apt with my doc to report my symptoms and was taken off and given another drug. Finally, after about 6 years that wasn't working well so my (new) doctor suggested Welbutrin. I was really hesitant because I remembered what had happened the first time, but he convinced me to try it. I lasted exactly 3 days and then stopped it. I didn't even call my doc before doing it; it was a Friday and I knew I wouldn't make it through the weekend. I had major facial numbness, shaky hands and couldn't think or remember things. I felt like I wasn't me; sort of like I was looking at myself from the outside instead of being in my own body. It was horrible.
Now I am on Effexor and I have heard multiple horror stories about what the symptoms of discontinuing that are. Are there any drugs for this condition that don't come with all these side-effects or is this just something that results from the changes in brain chemistry and can't be avoided? I love to hear from anyone who has any info. (Sorry about the italics, I must have hit a wrong key and can't figure out how to switch it back... sigh)
 
avatar
nola_lady replied to nola_lady's response:
P.S. I am also on Lamotrigine, so any changes may help or make things worse... double-sigh.
 
avatar
slik_kitty replied to nola_lady's response:
all psych meds can cause side effects. some people will get them, and some people won't. just because a med has listed possible side effects doesn't mean that you will get them.
 
avatar
jimbp1961 replied to nola_lady's response:
I had the same re-action to Welbutrin and Effexor it was horrible, I'm on Clonazepam and that works very well with no side effects. I'm on Lamical and Seriquel also along with Lithium and I have been doing really good for several years now. The best advice I can give is find a Physicatrist not a family Doctor that understands Bi-Polor disorder and will listen to you and will adjust meds until you feel you are able to function daily with out being to groggy but being able to function. Another big part is going to a therapist believe it or not they can guide you through the fog and give you tools to feel a lot better. It sounds to me that you have not been to a Doctor who deals with Bi-Polar disorder if your looking for opinion on meds here and I don't mean that in a bad way it's good your trying to get better. I told you what I'm doing and the Meds I'm taking I can tell you everyone has said I'm a totally different person now and I feel it also I have a tuff day or two every once in a while but that is what we have to deal with. Good luck!


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

TO DROP MY WEIGHT, I DROPPED THE DIET SOFT DRINKS.
Been on Zonegran for about five years and a type II diabetic for 35 years using metaformin and insulin. It appears the jury is in for me on ... More
Was this Helpful?
6 of 10 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.